MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Model Number 789789789
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information a quadriplegic patient was surveyed regarding catheter changes.On 26/11 the catheter was changed.Since that change hemorrhage on affected arterioles, hypotension plus deglobulation, and bladder lavage was observed.On 29/11 at 9a.M., a change of the vesical lavage bag resulted in the lavage line spontaneously rupturing, preventing insertion of tubing and necessitating insertion of a new 3-way indwelling catheter.The patient experienced reactivation of hematuria.The catheter becomes regularly blocked, deglobulation and hypotension necessitate transfusion of 2 units of pgr and transfer of the patient to intensive care with paramedics at the patient¿s bedside for 3 hours.
 
Additional Manufacturer Narrative
A picture of the device was received and we can observe catheter with one way broken.This way may be broken by a sharp object or by an excess of force on the medical device.Checking the quality database revealed no anomaly in relation to the described defect.A similar case study was performed based on same item number, same defect [broken] over the last four years: 2 similar case were found.A risk management file evaluation was done and concludes that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18409484
Report Number9610711-2023-00290
Device Sequence Number14121516
Product Code EZL
UDI-Device Identifier03600040143711
UDI-Public3600040143711
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number789789789
Device Catalogue NumberAB6320
Device Lot Number9341187_AB63201002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown